MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER PRIME; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286750100
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the viper prime torque handle exhibits signs of normal use.No cosmetic defects were observed over the surface.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed using torque meter.Drawing was used as source of specification.Torque handle is required to deliver 72-88 lb.In at intermediate setting.Actual measured values range from 80.21-136.90 lb.In.A device issue was identified resulting in over torquing.It is possible over torque lead to breakage of the mating viper prime set scrw insert used and returned under the complaint.The overall complaint was confirmed as the observed condition of the viper prime torque handle would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history a review of the receiving inspection (ri) for viper prime torque handle was conducted identifying that lot number gb125223 was released in one batch.Batch 1: lot qty of (b)(4) units were released on 15 feb 2020 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.
 
Event or Problem Description
It was reported that patient underwent posterior spinal fusion (l2-l5) on (b)(6) 2026.After l2-l5 3-segment lif (non-synthes), pps fixation of l2-l5 in the prone position, cement injection was planned craniocaudally.Procedure used viperprime screw, viperprime fenestrated screw, cement injection: l2: 1cc/r: 1.2cc, l5: 1cc.A metallic sound, different from the usual, rang out right before cutting the torque when fixing the set screw and final fixing was performed after screwing, cement injection, compression, rodding.The tip of the set screwdriver broke, and it remained in the body.It was not removed by the surgeon¿s decision.The surgery was completed successfully within thirty minutes surgical delay.The patient's condition after surgery was not confirmed.The patient has metal allergy, and the sales rep has checked the set screw driver¿s material and shared information with nurses and doctors.

Brand Name
VIPER PRIME
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25430840
Report Number1526439-2026-00674
Device Sequence Number10322149
Product Code LXH
UDI-Device Identifier10705034507750
UDI-Public(01)10705034507750(10)GB125223
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750100
Device Lot NumberGB125223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale